New York, 2002Winter Weather in New York, November 17 to 18, 2002
November 17 to 18, 2002 · NWS BTV · 2 events in 2 counties and zones
A complex storm system which extended along the east coast of the US from Cape Cod south to Cape Hatteras spread a mixture of sleet, freezing rain and light snow across St Lawrence county during Sunday. Colder air moved in as the storm system intensified near Cape Cod Sunday night (November 17th) with snow accumulations Sunday night into early Monday morning (November 18th) generally 2 to 4…
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex storm system which extended along the east coast of the US from Cape Cod south to Cape Hatteras spread a mixture of sleet, freezing rain and light snow across St Lawrence county during Sunday. Colder air moved in as the storm system intensified near Cape Cod Sunday night (November 17th) with snow accumulations Sunday night into early Monday morning (November 18th) generally 2 to 4 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Nov 16, 10:03 PM EST, 5 hours 57 minutes earlier.
Area forecast discussion, Nov 16, 10:03 PM EST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1003 PM EST SAT NOV 16 2002
OVERALL FORECAST IN REALLY GOOD SHAPE. RADAR TRENDS/SURFACE
OBSERVATIONS SHOWING AT LEAST LIGHT SNOW IN MOST OF THE FORECAST
AREA ALREADY...WITH THE EXCEPTION OF FAR NORTHEAST VERMONT. WILL
THEREFORE MAKE A MINOR ADJUSTMENT TO THE FIRST PERIOD...MAINLY
ELIMINATING ANY TIMING TO THE ONSET OF SNOW TONIGHT. 850 MB UPPER
AIR ANALYSIS SHOWS PLENTY OF WARM AIR JUST SOUTH OF THE FORECAST
AREA AND THIS WILL MOVE NORTH LATER TONIGHT AND ESPECIALLY ON
SUNDAY. AS A RESULT...THE GOING FORECAST OF A MIX/CHANGE TO SLEET
AND FREEZING RAIN LOOKS REAL GOOD BEFORE GOING BACK TO SNOW AT THE
END OF THE EVENT. THUS WINTER STORM WARNINGS WILL REMAIN IN PLACE.
UPDATED ZONES NO LATER THAN 1015 PM.
EVENSON
.BTV...WINTER STORM WARNING LATE TONIGHT THROUGH LATE SUNDAY NIGHT
NYZ026>031-034-035-VTZ001-012.Hazardous weather outlook, Nov 16, 6:12 AM EST, 21 hours 48 minutes before
NYZ026>031-034-035-VTZ001>012-161300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
612 AM EST SAT NOV 16 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT
AS WELL AS NORTHERN NEW YORK.
.DAY ONE...
A WINTER STORM WATCH IS IN EFFECT TONIGHT. SNOW ACROSS SOUTHERN
VERMONT WILL END BY LATER THIS MORNING. HOWEVER...MORE SNOW IS
EXPECTED TO DEVELOP ACROSS VERMONT AND NORTHERN NEW YORK AFTER
MIDNIGHT TONIGHT...WITH SEVERAL INCHES OF SNOW ACCUMULATION
EXPECTED BY DAYBREAK SUNDAY. THE SNOW IS EXPECTED TO MIX WITH
SLEET BY DAYBREAK ON SUNDAY.
.SPOTTER CALL TO ACTION STATEMENT...
NO ACTIVATION REQUIRED AT THIS TIME...BUT MAYBE REQUIRED ON SUNDAY.
.DAYS TWO THROUGH SEVEN...
THE WINTER STORM WATCH WILL CONTINUE THROUGH SUNDAY EVENING. SNOW IS
EXPECTED TO CHANGE TO SLEET AND FREEZING RAIN ON SUNDAY...AND
POSSIBLY RAIN. SIGNIFICANT ICE ACCUMULATION IS POSSIBLE ON SUNDAY.
Winter Weather, Northern St. Lawrence
- When
- November 17, 4:00 AM EST to November 18, 4:00 AM EST
- Where
- Northern St. Lawrence forecast zone
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Winter Weather, Southern St. Lawrence
- When
- November 17, 4:00 AM EST to November 18, 4:00 AM EST
- Where
- Southern St. Lawrence forecast zone
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in New York, November 17, 2002$270,000 · 24 events
- Ice Storm in New York, November 17, 2002$210,000 · 5 events
- Winter Storm in Vermont, November 17 to 18, 2002$45,000 · 9 events
- Winter Storm in Vermont, November 17, 2002$30,000 · 2 events
- Winter Storm in New York, November 17 to 18, 2002$20,000 · 4 events
- Winter Storm in Maine, November 17 to 18, 200212 events
- Heavy Snow and Strong Wind in North Carolina, November 17, 200210 events
- Flash Flooding in Pennsylvania, November 17, 20024 events
- Blizzard and High Wind in Alaska, November 17 to 18, 200257 kt wind · 3 events
- Winter Storm in Vermont, November 17 to 18, 2002$10,000 · 2 events
- Winter Storm in New York, November 17 to 18, 2002$10,000 · 2 events
- Winter Storm in Massachusetts, November 17, 2002$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322405, 5322406.